Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Mar 10, 2008, 2:28 PM MDT for 8 counties in North Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2008, 2:28 PM MDT (20:28 UTC)
- Expired
- Mar 10, 2008, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Morton County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 132 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 102028 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 328 PM CDT MON MAR 10 2008 ...RED FLAG WARNING LATE THIS AFTERNOON FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .UNSEASONABLY WARM TEMPERATURES AND GUSTY WEST WINDS OF 20 TO 35 MPH HAVE COMBINED TO PRODUCE RELATIVE HUMIDITIES AROUND 20 PERCENT. WITH NO SNOW COVER AND DRY VEGETATION...THE POTENTIAL EXISTS FOR RAPID FIRE GROWTH DURING THE LATE AFTERNOON HOURS. CONDITIONS WILL IMPROVE AFTER 6 PM MDT. PLEASE INFORM THE APPROPRIATE FIRE WEATHER OFFICIALS OF THIS POTENTIALLY DANGEROUS SITUATION. NDZ031>034-040>042-045-110000- /O.NEW.KBIS.FW.W.0001.080310T2028Z-080311T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-SIOUX- 328 PM CDT MON MAR 10 2008 /228 PM MDT MON MAR 10 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR HUMIDITIES AND STRONG WINDS IN PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST WINDS OF 20 TO 35 MPH...AND TEMPERATURES OF 55 TO 65 DEGREES THROUGH AROUND 6 PM MDT. THIS WILL PRODUCE HUMIDITIES BELOW 20 PERCENT IN MANY AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
1 follow-up statement
000 WWUS83 KBIS 110008 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 708 PM CDT MON MAR 10 2008 ...THE RED FLAG WARNING FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA HAS EXPIRED... .THE WINDS AND RELATIVE HUMIDITIES NO LONGER MEET RED FLAG WARNING CRITERIA. THE WINDS HAVE DROPPED BELOW 24 MPH IN MOST AREAS AND WILL CONTINUE TO DROP TO 5 TO 15 MPH BY 9 PM CDT. THE RELATIVE HUMIDITIES IN MOST AREAS ARE AT OR ABOVE 20 PERCENT AND SHOULD CONTINUE TO CLIMB THROUGH THE NIGHT. NDZ031>034-040>042-045-110115- /O.EXP.KBIS.FW.W.0001.000000T0000Z-080311T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-SIOUX- 708 PM CDT MON MAR 10 2008 /608 PM MDT MON MAR 10 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. DIMINISHING WINDS AND RISING RELATIVE HUMIDITIES CAN BE EXPECTED FOR THE REST OF THE EVENING. THE WINDS AND RELATIVE HUMIDITIES NO LONG MEET RED FLAG WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:38 PM MDT, 14 hours 50 minutes earlier.
Area forecast discussion, Mar 9, 11:38 PM MDT, 14 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1238 AM CDT MON MAR 10 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT TWO NICE DAYS ARE ON TAP AS A LARGE RIDGE OVERSPREADS OUT FORECAST AREA. ALTHOUGH RECORD HIGHS ARE NOT EXPECTED TEMPERATURES MAY BREAK 60 DEGREES IN MY SOUTHWEST. MY NORTHEASTERN ZONES ARE STILL SNOW COVERED SO THERE WILL BE QUITE A TEMPERATURE RANGE MONDAY AND TUESDAY. LATE TUESDAY AFTERNOON AND NIGHT A COLD FRONT WILL SWEEP ACROSS THE STATE BRINGING SHOWERS. WITH H8 TEMPERATURES REMAINING ABOVE ZERO AND SNOW COVER COOLING THE BOUNDARY LAYER THERE WILL BE A SMALL CHANCE OF FREEZING RAIN IN MY NORTHEAST LATE TUESDAY NIGHT. WEDNESDAY WILL LIKELY BE WITNESS TO SOME INSTABILITY SHOWERS AS UPPER LEVEL COLD ADVECTION ARRIVES IN THE WAKE OF THE COLD FRONT. .LONG TERM...THURSDAY THROUGH MONDAY MID LEVEL FLOW TRANSITIONS TO A FAST ZONAL FLOW REGIME THROUGH THE EXTENDED PERIODS. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL BUT SEASONABLE WHILE FAST MOVING SYSTEMS IN FLOW WILL HAVE LITTLE TIME TO ACCUMULATE SIGNIFICANT MOISTURE. ECMWF AND GFS IN FAIRLY GOOD AGREEMENT. && .AVIATION... RELATIVELY DRY WESTERLY FLOW WILL KEEP VFR CONDS THROUGH THE PERIOD WITH EXCEPTION OF CHANCE OF BRIEF PERIOD OF BR AS MOIST BOUNDARY LAYER IS UNCOUPLED FROM FASTER FLOW ALOFT EARLY THIS A.M. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/HW
Hazardous weather outlook, Mar 10, 2:34 AM MDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 334 AM CDT MON MAR 10 2008 NDZ004-005-012-013-023-025-037-110845- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN- 334 AM CDT MON MAR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN LATE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-017>022-031>036-040>048-050-051-110845- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 334 AM CDT MON MAR 10 2008 /234 AM MDT MON MAR 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.